MAUDE Adverse Event Report: ETHICON INC. SILK SUTURE 30"(75CM) 2 BLK; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK SUTURE 30"(75CM) 2 BLK; SUTURE, NONABSORBABLE, SILK
Model Number K846H
Medical Device Problem Code Component Misassembled (4004)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an open heart procedure on (b)(6) 2022 and suture was used.During or set up, the box contained a certain needle but should have been another needle.Same device was used to complete the procedure.There were no adverse consequences for the patient.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.(b)(4).Investigation summary: the product was returned for evaluation.Visual inspection evaluation was conducted on the returned device.Visual analysis of the returned sample revealed that one opened box with thirty-two packets inside that pertains to product code k846h were returned for analysis.During the visual inspection of the box and the samples, the needle sales type printing in the packages belongs to ct-1 needles.The needles that belong to the mh sales type were not received for evaluation.In addition, the two sale types were reviewed in the system and the needle characteristic for ct-1 and mh should be the same.Mh is manufactured in ethicon puerto rico and the ct-1 is manufactured in ethicon juarez.Both needles are included in the product description.Curvature 1/2 circle, taper point, wire diameter 40 mils.The manufacturing records were reviewed, and the manufacturing/packaging criteria were met prior to the release of this batch.According to the samples, the printing information on the foils related to needle sales type is correct.Additional information was requested and the following was obtained: in the event description it mentions: "the box contained a ct-1 needle but should have been a mh needle" but in the impacted product ip-01522561, the quantity of product involved there are 36 each and the quantity to be returned is 1each.What is the quantity involved of mixed needles for this single procedure? typically we use 3-4 per procedure.Please provide the specific number of patient events: did the event occur during one or multiple patient procedures? yes has been used and is continuing to be used until replacements can be delivered.Have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.If this event occurred in multiple procedures, please provide information requested above for each patient event: have any of these events been previously reported to ethicon? if so, provide the respective reference number(s).No.What are the procedure name(s) and date(s)? what is the quantity involved per procedure 3-4 per procedure.Was there any adverse patient consequence(s) or subsequent medical/surgical intervention? no harm to patients as these are only used to secure chest tubes.Note: event reported via 2210968-2022-08075, 2210968-2022-08076, and 2210968-2022-08078.

Brand Name
SILK SUTURE 30"(75CM) 2 BLK
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
avenida de las torres 7125
col salvacar
cuidad juarez 32604
MX   32604
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key15513542
Report Number2210968-2022-08077
Device Sequence Number20144381
Product Code GAP
UDI-Device Identifier10705031044517
UDI-Public10705031044517
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberK846H
Device Catalogue NumberK846H
Device Lot NumberSAMMSB
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2022
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2022
Initial Report FDA Received Date09/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown